MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 10/12FR X 46 CM 5/BX

TELEFLEX MEDICAL OEM UROPASS AS 10/12FR X 46 CM 5/BX
Model Number 61046BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is on the way shipped on 18april2021 from (b)(6) to united states olympus (b)(4) site for investigation.Photos of the broken device was provided as well for evaluation.To date the subject device has not yet been received for evaluation.The root cause of the reported phenomenon is unknown at this time.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
A report of dilator tip was broken and the broken pieces fell into the patient during a retrograde intrarenal surgery procedure.The user inserted the device and felt some resistance from the product which was different from the normal use.The end dilator was checked and found broken pieces fell into the patient.Each broken piece was found and removed from the patient bladder and lower ureter.The broken pieces were retrieved using forceps with rigid cystoscope and rigid ureteroscope.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: d9,g3, g6, h2, h3, h6 and h10.The subject device was received in a plastic bag without any of the original packaging included.Inspection found small fragments of the tip were placed in a small jar and placed in the bag as well.The customer reported that the dilator tip broke off into fragments inside a patient during a procedure.A first glace of the device it is possible confirm that the device was broken.The dilator tip was broken off into at least two small fragments, only two fragments were returned.Other than the tip of the device, there was no other abnormalities noted.The dilator was able to be moved smoothly through the sheathing.The ifu (instruction for use) states : advance the dilator/sheath assembly over the guidewire to the desired location.If resistance is encountered, stop! do not advance against resistance.Damage to the anatomy could result.The oem (original equipment manufacturer) performed a dhr (device history record) review for the affected lot and no abnormalities were noted.An investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this devices.

Brand Name
UROPASS AS 10/12FR X 46 CM 5/BX
Common Device Name
UROPASS AS 10/12FR X 46 CM 5/BX
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis lane n, ste 160
plymouth MN 55447
MDR Report Key11776471
Report Number3003790304-2021-00080
Device Sequence Number3831053
Product Code KNY
UDI-Device Identifier00821925035331
UDI-Public00821925035331
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61046BX
Device Lot Number09M1800036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORCEP ,RIGID CYSTOSCOPE AND RIGID URETEROSCOPE.